ADVERTISEMENT

Q. I am losing weight rapidly. I have been taking supplements. But they are of no help.

Answered by
Dr. Ramkesh Prasad
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 05, 2014 and last reviewed on: Dec 17, 2018

Hello doctor,

I am losing weight rapidly. I have been taking supplements. But they are of no help. What do I do?

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

You are losing weight and you are taking supplements and even then you are not gaining weight. Your history is incomplete. I need to know a detailed history before I can suggest you any remedy.

I would like to tell you that, if you are losing weight rapidly, then there is some underlying issue to be taken care of. Few common causes of rapid weight loss are: hyperthyroidism, tuberculosis, diabetes mellitus, and acute disease.

Symptoms related to the above-mentioned diseases are:

  1. Hyperthyroidism: Feeling of warmth even during cold weather, increased appetite but no weight gain, diarrhea, scanty menstruation, etc.
  2. Tuberculosis: Cough, evening rise of temperature, loss of appetite, weight loss.
  3. Diabetes: Increased frequency of urination (polyuria), increased thirst (polydipsia), increased appetite (polyphagia) and weight loss.

I would request you to kindly share your detailed history so that I can reach a differential diagnosis and suggest you measures to gain weight.Other than this, eat well and eat on time. Banana promotes weight gain and also drink adequate water.

Revert back with the details to a general medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/general-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Does radio iodine ablation treatment for hyperthyroidism cause cancer?

Hello doctor, My father had hyperthyroidism six years ago and he underwent radioiodine ablation and now taking thyroxine 100 mg tablet ...   Read full

Am I suffering from tuberculosis? Please clarify from my CT report.

Hello doctor, My recent chest x-ray showed some suspicious infiltrates in the lung ... I got two CT scans done for both neck and chest ...   Read full

Suffering from subclinical hyperthyroidism with anxiety and palpitations.

Hi doctor, I have very small red blisters on the glans and corona with lot of itching. For that I have used Acivir ointment. There is temporary relief but it reoccurs. Please help.   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.